Hail, Sully
- When
- August 24, 2:48 PM CST
- Where
- Sully County, 12 mi W of Agar
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.833, -100.317
20 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 24, 2:25 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 325 PM CDT THU AUG 24 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SHORT RANGE MODELS DOING WELL WITH CURRENT SITUATION. NEAR TERM FOCUS IS ON TONIGHT AND CHANCES OF SEVERE CONVECTION. CURRENT SURFACE ANALYSIS DEPICTS SURFACE LOW APPROACHING THE MISSOURI RIVER WITH INVERTED TROUGH TO CENTRAL NORTH DAKOTA. WARM FRONT EXTENDS FROM CENTRAL SOUTH DAKOTA TO NEAR SIOUX FALLS. VERY HIGH DEW POINTS ESPECIALLY FOR THIS TIME OF YEAR ARE IN PLACE IN EASTERN SOUTH DAKOTA WITH VALUES IN THE UPPER 60S. LATEST LAPS ANALYSIS DEPICTS CAPE VALUES NEARING 4K J/KG WITH LIFTED INDEX VALUES GREATER THAN -9. AN UPPER WAVE IS MOVING TOWARD THE AREA WITH A PROGGED ARRIVAL TIME OF 00Z. AT THE SAME TIME JET EXIT REGION MOVES ACROSS THE AREA. EARLY CLOUD COVER INHIBITED TEMPERATURES OVER THIS AREA BUT HAVE RECENTLY CLEARED AND TEMPERATURES ARE CLIMBING QUICKLY. HAVE WATCH ISSUED UNTIL 9 PM CDT CURRENT GRIDS REFLECT THE CHANCE OF SEVERE THUNDERSTORM TONIGHT. BEHIND THE FRONT MUCH DRIER AIR IS MOVING INTO THE WEST. AS WESTERN UPPER RIDGE MOVES EAST. SURFACE HIGH PRESSURE SHOULD USHER IN WARM DRY CONDITIONS. .LONG TERM...MONDAY THROUGH THURSDAY EXTENDED TERM LOOKS TO BE DOMINATED BY UPPER RIDGING ACROSS THE CENTRAL US THROUGH THE BEGINNING OF THE PERIOD...WITH THE RIDGE PUSHING TO THE EAST BY LATER WED/THU TIMEFRAME. FOR NOW EXPECT CLEAR TO PARTLY CLOUDY SKIES WITH THE UPPER RIDGE IN PLACE MONDAY INTO TUESDAY. LATEST MODELS ARE ADVERTISING SOUTHWESTERLY FLOW ALOFT INTO WEDNESDAY AND THURSDAY...WITH A SHORTWAVE EJECTING INTO THE NORTHERN PLAINS LATE WED AND THU. LLJ LOOKS TO KICK IN WED NIGHT...WITH SFC LOW PRESSURE CENTERED ALONG THE WESTERN DAKOTAS. AREA OF LOW PRESSURE SHIFTS EAST INTO THURSDAY...WITH STRONG SOUTHERLY FLOW CONTINUING INTO THE EASTERN DAKOTAS/MINNESOTA. COULD SEE SOME SHOWERS AND THUNDERSTORMS WITH THIS SYSTEM WED NIGHT AND AGAIN THU...BUT SLIGHTLY CONCERNED WITH HOW FAST THE UPPER RIDGE IS PUSHED EAST. THEREFORE WITH SOME TIMING ISSUES STILL BEING RESOLVED...HAVE LEFT THE FORECAST DRY FOR NOW. AS FOR TEMPERATURES...MADE LITTLE CHANGES WITH A WARM-UP EXPECTED THROUGH THE PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KEEFE/ALBRECHT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 555 AM CDT THU AUG 24 2006 SDZ033-035-045-048-251100- STANLEY-HUGHES-JONES-LYMAN- 555 AM CDT THU AUG 24 2006 /455 AM MDT THU AUG 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY TODAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH MIDNIGHT TONIGHT. SOME STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. SDZ003>005-009-010-015>017-034-036-037-051-251100- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- SULLY-HYDE-HAND-BUFFALO- 555 AM CDT THU AUG 24 2006 /455 AM MDT THU AUG 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH MIDNIGHT TONIGHT. SOME STORMS MAY BE SEVERE...ESPECIALLY THIS AFTERNOON AND THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. TORNADOS WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MNZ039-046-SDZ006>008-011-018>023-251100- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 555 AM CDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE TODAY...ESPECIALLY THIS AFTERNOON AND THIS EVENING. THE SEVERE WEATHER THREATS TODAY INCLUDE LARGE HAIL...DAMAGING WINDS AND TORNADOS. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL...INCREASING THE THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...ESPECIALLY AFTER 3 PM. KNUTSVIG
The Aberdeen radar (KABR), 165 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
20 hail, 2 thunderstorm wind. Local standard time, as filed.
Hail up to the size of softballs caused some roof, siding, and vehicle damage on a farm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532927, 5532932, 5532928, 5532929, 5532930, 5532931, 5532933, 5532934, 5532935, 5532936, 5532937, 5532938, 5532939, 5532940, 5532941, 5532942, 5532943, 5532944, 5532945, 5532946, 5532947, 5533195.